News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: hypothyroidism and not much of appetite and losing weight


 sun-ray - Thu Oct 30, 2008 5:07 pm

Hello I was diagnosed with hypothyroidism I used to be 193 and I am 5 foot 5 but I am now 162 and I keep on losing more and more weight I take synthroid 7.5 mg but I guess that was because they have been trying to help me get the right amount because my thyroid has been off. I know I have had more energy but I'm also tired alot too and am beginning to worry if its the thyroid meds or my bipolar meds that are changing my weight I'm worried I might have cancer or something or is it just the synthroid I would like any help I can with this subject I'm so confused thank you
 Dr. Safaa Mahmoud - Sat Nov 08, 2008 4:47 pm

User avatar Hello,

Since you are on thyroid hormone replacement it is essential to be checked for the thyroid hormone level and the TSH (thyroid function tests) to make sure you are receiving the proper dose.

If you are shifting from a hypothyroid state to a hyperthyroid one this will make you lose more weight and also feel fatigue. Changes in the level of your hormone may result in disturbance in the body electrolytes like K, Ca levels which would make you get tired easily.

However, if you are starting the treatment, it is expected that there will be a transition period in which you may lose weight since hypothyroidism make you more towards weight gain and fat deposition.

I would advise you to follow up with your doctor he might recheck your thyroid function tests as well as other tests accordingly. For drug interaction between your medications you better also consult your doctor.

Please keep us updated.
Best regards.
 sun-ray - Fri Dec 19, 2008 12:02 am

Thank you so much for the information written back. I went to the dr and they want me to get my blood taken for my thyroid disorder. They also did an x-ray on my stomach and told me I was constipated. I take meds for my bipolar and also I am hypothyroid so I guess I should've guessed that but my synthroid I thought was helping in that situation. Guess not I am going to have to watch more of what I eat I feel when it comes to that. More fiber as I have found that with hypothyroid plus being on meds for bipolar does not help. I thank you so much for writing me back. I will keep you informed when the test results come back on my thyroid disorder. I know you have alot of people that must be writing for help. I am very much relieved after the x-ray of my stomach and also for the information you gave me on what the medication synthroid can do to you when it comes to losing weight Thank you

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here